Wikimedia Developer Summit/2016/2016-01-05

From MediaWiki.org
Jump to: navigation, search

Work in progress -- see phab:T119593


Day 1 Day 2
Monday, 2016-01-04 Tuesday, 2016-01-05


Day 2
Tuesday
Robertson 1
(200 person theatre)
Robertson 2
(50 person classroom)
Robertson 3
(50 person classroom)
UnConference (Leach) Room 1
(40 person theatre)
UnConference (Leach)

Room 2
(40 person theatre)

UnConference (Leach) Room 3
(24 person classroom)
8:30 AM Participant arrival and breakfast
9:00 AM

(50 min)

Discussion room From beta to full-rollout: when is a feature 'good enough', what is 'buy in' and how should we progressively roll features out?

T122859

Community members, we want your feedback!

Data is being collected, transformed, and served in a few different ways (ORES, Event Bus, Pageview API, Event Logging, etc.).  Let's talk about possible ways to combine efforts.

T112956

Etherpad: WikiDev16-DataFlows

Come talk about Labs and Tools

What do you wish it did, what does it do well, what does it not do well, and anything else that comes to mind.

FIXME: link to task

9:50 AM

(10 min)

Coffee Break
10:00 AM

(80 min)

Working area focus: Software engineering

T119032 - Working area overview: "Central problem: how do we simultaneously make our software more logical and obvious for all contributors, and make it more useful and reliable for the users of our sites?"

User Interface (T119162) breakout session:
  • T114071: Let's discuss the skin creation process
  • What is the scope of a skin, what are they and should they be, what are the major roadblocks when creating skins and improving core support for skins?

Etherpad: WikiDev16-skinning

Real Time Collaborative Editing (T112984)

Winner of session strawpoll from T119162

Focus on UX and social factors (not technical implementation)

Community Tech: Wishlist Survey top 10 ideas and Q+A (phab:T122833)
  • Phab:T114246 -- Quality control and newcomer socialization (ORES)
  • Data is being collected, transformed, and served in a few different ways (ORES, Event Bus, Pageview API, Event Logging, etc.).  Let's talk about possible ways to combine efforts. (Make-up session if nobody shows up at 09:00)
T114019 -- Dumps 2.0 for realz (planning/architecture session):
  • What are the main problems with the xml/sql/other wiki dumps? How would they be produced/made available if we rewrote from scratch?
  • Session agenda and minutes
11:20

AM

(10 min)

Coffee Break
11:30 AM

(80 min)

Working area focus: Content access and APIs

T119029 - Working area overview: "how do we make accessing and distributing our data easier and more useful?"

Content Format (T119022) breakout session: Discussion Room WikiProjects and Software Development Working area focus: How to interact with communities when developing software?

T113490 - Working area overview: "Problem solving: As a developer or a community member, what are the best/worse experiences you have known? How can we improve communication between users and developers? How Community Liaisons can help?"

Schedule a session
12:50: PM

(70 min)

Lunch
2:00 PM

(80 min)

Working area focus: Collaboration

T119030 - Working area overview: "Central problem: how do we scale editing our code up to populations similar to editing our projects, proportionally increasing our positive impact and productivity? Agenda for this session: Make code review not suck (Phab:T114419)"

User Interface (T119162) breakout session: Discussion Room Let's talk next generation video for Wikipedia and friends Data analysis with (python) MediaWiki-Utilities (Phab:T114247)

Etherpad

Exposing structured (multilingual) data to the search engine how to better handle different content types and allow exposing + searching structured data in the search engine? (Phab:T89733)
3:20 PM

(20 min)

Afternoon Snack Break
3:40 PM

(80 min)

Wrap-up
5:00 PM Buses back to WMF